MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number TMICL13.2
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Intraocular Pressure Increased (1937); UGH (Uveitis Glaucoma Hyphema) Syndrome (4470); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 02/08/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pt info: unk.(b)(4).Work order search: no similar complaint was reported for units within the same lot.Claim # (b)(4).
 
Event or Problem Description
The reporter indicated the surgeon implanted a 13.2mm tmicl13.2 implantable collamer lens, -14.50/+3.0/072 (sphere/cylinder/axis), into the patients left eye (os) on (b)(6) 2020.The lens was explanted on (b)(6) 2021 due to ugh syndrome caused iris atrophy and continuous pigment in the anterior chamber.Removal went well without complications.Additional information has been requested but none has been forthcoming.
 
Additional Manufacturer Narrative
B5 - the patient had a bcva of 20/20 after explant.Per email received on (b)(6) 2021, " a replacement lens has not been implanted yet, as we are still waiting for pigment/iritis to resolve." in addition the reporter also stated that high icl vault caused ugh syndrome.H3 - device evaluation: the lens was returned in liquid in a vial.Visual inspection found no visible damage to the lens.Claim#:(b)(4).
 
Additional Manufacturer Narrative
Additional data: b5: the lens was explanted due to elevated intraocular pressure (iop) and unreactive (fixed) pupil/iris.The pis were enlarged by yag on 26-feb-2021.The cause of the event was the device.Recent post-op visit found eye still with pigment in ac and fixed iris.H3: device evaluation not required.H6: health impact- clinical code: 4581 - unreactive (fixed) pupil/iris h6: health impact - additional surgery: 4625 - enlarge pis by yag corrected data: b3: 08-feb-2021.Claim # (b)(4).
 
Additional Manufacturer Narrative
H3 - device evaluation: the lens was returned in liquid in a vial.Visual inspection found no visible damage to the lens.Dimensional inspection found the lens to be within specifications.H6 - type of investigation 3331 - device history record (dhr) review: based on the results of the investigation, all released devices from the associated work order(s), including the suspected device, have been manufactured within established process parameters and there is no indication that the manufacturing and processing of the device contributed to the complaint issue.Claim # (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
cynthia thai
1911 walker avenue
monrovia, CA 91016
6263037902
MDR Report Key12271368
Report Number2023826-2021-03013
Device Sequence Number4507389
Product Code QCB
UDI-Device Identifier00841542109680
UDI-Public00841542109680
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2022
Device Model NumberTMICL13.2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/17/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/12/2021
Supplement Date Received by Manufacturer08/05/2021
10/21/2021
11/17/2021
Initial Report FDA Received Date08/03/2021
Supplement Report FDA Received Date09/01/2021
11/04/2021
11/23/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/31/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age30 YR
Patient SexFemale